Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 44, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 25, 1997, 3:23 PM CDT for DeWitt County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1997, 3:23 PM CDT (20:23 UTC)
- Expired
- Jun 25, 1997, 4:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County DeWitt County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
097 WUUS1 KSPI 252025 RRA SVRSPI ILC039-252100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 323 PM CDT WED JUN 25 1997 * SEVERE THUNDERSTORM WARNING FOR DE WITT COUNTY IN CENTRAL ILLINOIS * UNTIL 400 PM CDT * SOME LOCATIONS AFFECTED MIDLAND CITY CLINTON HALLSVILLE WAPELLA * AT 322 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF CLINTON NEAR MIDLAND CITY...MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF BLOWING DOWN TREES AND DAMAGING ROOFS AND WINDOWS. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:09 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 25, 2:09 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT WED JUN 25 1997 WILL KEEP THIS SHORT AS TSRA BEGINNING FIRE ACROSS IL. CLD FRONT SHOWING UP NICELY ON 88D LOCATED FROM JUST SOUTH OF LOT TO PIA TO UIN. NICE TEMP GRAD FROM PIA (84) TO ILX (91) WITH WINDS SHIFTED TO THE NW AT PIA. ALSO LOTS OF TCU OVHD AT ILX. BELIEVE TSRA WILL FILL IN ALONG THE FRONT WITH HVY RAIN STILL A GOOD POSSIBILITY AT LEAST THROUGH THE EVE HOURS...AS VORT MAX ACROSS NWRN MO MOVES EAST INTO IL. LIKED ETA PLACEMENT OF SFC FEATURES AND TIMING OF FRONT ACROSS IL. WITH FRONT GOING PARALLEL TO UPR FLOW...FRONT WILL BE SLOW TO PROGRESS ACROSS AREA SO ECHO TRAINING POSSIBLE. NICE THETA E RIDGE ACROSS AREA WITH HI PW'S. CLRG TREND MAY NEED TO PUSHED BACK TILL THE LATE EVE TOWARDS 06Z WITH THE SLOW MOVEMENT. GOING TREND OF DRIER AIR LOOKS OKAY WITH SFC RIDGE BUILDING IN FOR THU. FWC APPEARS TO HI WITH FAN TOO COOL. SO A COMPROMISE BETWEEN rTHE TWO LOOKS BEST. PIA 63/85 60 SPI 65/85 +0 DEC 65/86 +0 CMI 67/86 +4 LWV 67/86 +6 KETCHAM KETCHAM
In the hours before
Special weather statement, Jun 25, 11:00 AM CDT, 4 hours 23 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-261200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT WED JUN 25 1997 THUNDERSTORMS WILL REDEVELOP LATE THIS AFTERNOON AND EARLY TONIGHT ACROSS THE AREA WITH HEAVY RAINFALL POSSIBLE. HOWEVER SEVERE WEATHER IS NOT EXPECTED ACROSS CENTRAL AND EAST CENTRAL THIS AFTERNOON AND TONIGHT. KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:56 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 34 min |
| Jun 25, 4:42 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 33 min |
| Jun 25, 5:28 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.